Electronic Communications in Probability

Small deviations in $L_2$-norm for Gaussian dependent sequences

Seok Young Hong, Mikhail Lifshits, and Alexander Nazarov

Full-text: Open access

Abstract

Let $U=(U_k)_{k\in{\mathbb Z} }$ be a centered Gaussian stationary sequence satisfying some minor regularity condition. We study the asymptotic behavior of its weighted $\ell _2$-norm small deviation probabilities. It is shown that \[ \ln \mathbb{P} \left ( \sum _{k\in \mathbb{Z} } d_k^2 U_k^2 \le \varepsilon ^2\right ) \sim - M \varepsilon ^{-\frac{2} {2p-1}}, \qquad \textrm{ as } \varepsilon \to 0, \] whenever \[ d_k\sim d_{\pm } |k|^{-p}\quad \textrm{for some } p>\frac{1} {2} \, , \quad k\to \pm \infty , \] using the arguments based on the spectral theory of pseudo-differential operators by M. Birman and M. Solomyak. The constant $M$ reflects the dependence structure of $U$ in a non-trivial way, and marks the difference with the well-studied case of the i.i.d. sequences.

Article information

Source
Electron. Commun. Probab., Volume 21 (2016), paper no. 41, 9 pp.

Dates
Received: 17 November 2015
Accepted: 10 May 2016
First available in Project Euclid: 19 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1463663122

Digital Object Identifier
doi:10.1214/16-ECP4708

Mathematical Reviews number (MathSciNet)
MR3510249

Zentralblatt MATH identifier
1336.60075

Subjects
Primary: 60G15: Gaussian processes
Secondary: 47G30: Pseudodifferential operators [See also 35Sxx, 58Jxx]

Keywords
small deviations spectral asymptotics stationary sequences

Rights
Creative Commons Attribution 4.0 International License.

Citation

Hong, Seok Young; Lifshits, Mikhail; Nazarov, Alexander. Small deviations in $L_2$-norm for Gaussian dependent sequences. Electron. Commun. Probab. 21 (2016), paper no. 41, 9 pp. doi:10.1214/16-ECP4708. https://projecteuclid.org/euclid.ecp/1463663122


Export citation

References

  • [1] Ash, R.B. and Gardner, M.F.: Topics in stochastic processes. Academic Press, New York, 1975.
  • [2] Birman, M.Š. and Solomjak, M.Z.: Asymptotics of the spectrum of pseudodifferential operators with anisotropic-homogeneous symbols. Vestnik LGU, no 13, (1977), 13–21 (Russian); English transl.: Vestnik Leningrad Univ. Math. 10, (1982), 237–247.
  • [3] Birman, M.Š. and Solomjak, M.Z.: Asymptotics of the spectrum of pseudodifferential operators with anisotropic-homogeneous symbols. II. Vestnik LGU no 3, (1979), 5–10 (Russian); English transl.: Vestnik Leningrad Univ. Math. 12, (1980), 155–161.
  • [4] Birman, M.Š. and Solomjak, M.Z.: Estimates of singular numbers of integral operators. Uspekhi Mat. Nauk 32, (1977), no 1, 17–84 (Russian); English transl.: Russian Math. Surveys 32 (1977), 15–89.
  • [5] Bradley, R.C.: Introduction to strong mixing conditions, Vol. 1–3. Kendrick Press, Heber City, 2007.
  • [6] Bulinskii, A.V. and Shiryaev, A.N.: Theory of random processes, Fizmatlit, 2005 (in Russian).
  • [7] Dauge, M. and Robert, D.: Weyl’s formula for a class of pseudodifferential operators with negative order on $L_2(\mathbb{R}^n)$. In: Proc. Conf. “Pseudo-differential operators”, Oberwolfach, 1986; Lecture Notes in Math., 1256, Springer-Verlag, 1987, 91–122.
  • [8] Doukhan, P.: Mixing: properties and examples. Lecture Notes in Statistics 85, Springer-Verlag, 1994.
  • [9] Dunker, T., Lifshits, M.A., and Linde, W.: Small deviations of sums of independent variables. In: Proc. Conf. High Dimensional Probability; Ser. Progress in Probability, v. 43, Birkhäuser, 1998, 59–74.
  • [10] Ferraty, F., and Vieu, P.: Nonparametric functional data analysis: theory and practice. Springer, New York, 2006.
  • [11] Gao, F., Hannig, J., Lee, T.-Y., and Torcaso, F.: Laplace transforms via Hadamard factorization with applications to small ball probabilities. Electronic J. Probab. 8, (2003), paper 13.
  • [12] Gao, F., Hannig, J., Lee, T.-Y., and Torcaso, F.: Exact $L^2$-small balls of Gaussian processes, J. Theoret. Probab. 17, (2004), no. 2, 503–520.
  • [13] Hardy, G.H., Littlewood, J.E., and Pólya, G.: Inequalities. Cambridge University Press, Cambridge, 1934.
  • [14] Hong, S.Y. and Linton, O.: Asymptotic properties of a Nadaraya–Watson type estimator for regression functions of infinite order. arXiv:1604.06380.
  • [15] Ibragimov, I.A. and Linnik, Yu.V.: Independent and stationary sequences of random variables, Wolters-Noordhoff, Groningen, 1971.
  • [16] Karol’, A.I., Nazarov, A.I. and Nikitin Ya.Yu.: Small ball probabilities for Gaussian random fields and tensor products of compact operators. Trans. Amer. Math. Soc. 360 (2008), no. 3, 1443–1474.
  • [17] Li, W.V.: Comparison results for the lower tail of Gaussian seminorms. J. Theor. Probab. 5, (1992), 1–31.
  • [18] Li, W.V. and Shao, Q.-M.: Gaussian processes: inequalities, small ball probabilities and applications, In: Stochastic Processes: Theory and Methods, Handbook of Statistics (C.R. Rao and D. Shanbhag, eds.), 19, North-Holland/Elsevier, Amsterdam, 2001, pp. 533–597.
  • [19] Lifshits, M.A.: Asymptotic behavior of small ball probabilities, In: Probab. Theory and Math. Statist. Proc. VII International Vilnius Conference (1998) (B. Grigelionis, ed.), VSP/TEV. Vilnius, 1999, pp. 453–468.
  • [20] Lifshits, M.A.: Bibliography of small deviation probabilities, On the small deviation website http://www.proba.jussieu.fr/pageperso/smalldev/biblio.pdf
  • [21] Mas, A.: Lower bound in regression for functional data by small ball probability representation in Hilbert space. Electronic J. Statist. 6 (2012), 1745–1778.
  • [22] Nazarov, A.I.: Exact $L_2$-small ball asymptotics of Gaussian processes and the spectrum of boundary-value problems. J. Theor. Probab. 22 (2009), no. 3, 640–665.
  • [23] Nazarov, A.I.: Log-level comparison principle for small ball probabilities. Statist. & Probab. Letters 79 (2009), no. 4, 481–486.
  • [24] Nazarov, A.I. and Nikitin, Ya.Yu.: Exact $L_2$-small ball behavior of integrated Gaussian processes and spectral asymptotics of boundary value problems. Probab. Theor. Rel. Fields 129 (2004), no. 4, 469–494.
  • [25] Papageorgiou, A. and Wasilkowski, G.W.: On the average complexity of multivariate problems, J. Complexity 6 (1990), 1–23.
  • [26] Rozovsky, L.V.: Small deviation probabilities for sums of independent positive random variables. J. Math. Sci. 147 (2007), no. 4, 6935–6945.
  • [27] Rozovsky, L.V.: On the behavior of the log Laplace transform of series of weighted non-negative random variables at infinity, Statist. & Probab. Letters 80 (2010), 764–770.
  • [28] Zolotarev, V.M.: Asymptotic behavior of Gaussian measure in $\ell _2$. J. Sov. Math. 35 (1986), 2330–2334.
  • [29] Zygmund, A.: Trigonometrical series, Vol.1. Cambridge University Press, Cambridge, 1959.